Skip to content
Hives as a symtom ?
avatar
himilayancat posted:
Hi... I just wondered if anyone has had an issue with chronic hives as perhaps being caused by the auto immune reaction of your body & MS. Four yrs ago I had shingles which comes from a latent effect of childhood chicken pox & since I have had chronic hives with no relief from allergy immuniology shots. I use benedryl constantly.Last year I got the MS diagnosis after having various symtoms but culminating with the lesions shown on the MRI.My doctor hasn't seen any other person with hives.Just curious if there is anyone else ot there.
ME
Was this Helpful?
10 of 19 found this helpful
Reply
 
avatar
mimiandmommom responded:
himilayancat,
hi!.......I get unexplained rashes, hives, red spots, anything out there its mine. I can't take any of the injection drugs because hives are my favorite thing to get. Right now I have hives on my neck and arms for no reason. I also live on benadryll. My neuro has done every test there is and even had me go for a second opinion with the same results. Part of my MS. Wonderful isn't it?
 
avatar
jaymactx responded:
I was diagnosed in 1997 with R/R MS which has worsened over time. We moved, and my current neurologist feels I was misdiagnosed; should have been primary progressive. Have been on Novantrone for 21 mos. and have experienced no new symptoms. Some of the old ones have worsened but no new ones! However, recently I have begun to experience hives just as you described. They occur at any time of day or night on any part of my body. I also had wondered about the connection to an autoimmune disease. I have an appt. with the oncologist for next Novantrone tx. in mid-August and intend to discuss with him the possible origin of the hives. I take Benadryl and use Caladryl lotion which seems to help. You may want to give it a try. Hope this helps you in some way!
 
avatar
himilayancat replied to mimiandmommom's response:
Thanks for responding. I guess I can't say its good to know of others dealing with this because it all really sucks and I'm sorry you can't take any injections. I do but have the red site reactions that just adds more technocolor ! You gotta have a sense of humor !
 
avatar
himilayancat replied to jaymactx's response:
Thanks for responding! If you find out any info on the hives please let us know. I haven't used Caladryl but do steadily use Hydrocordisone.I guess our MS bodies are so sensitive to reactions-heat,cold,pressure,etc that the hive reaction and angiodema isn't that odd when you think of it...but man,living it really is annoying and frustrating.Bless you all & keep smiling....
 
avatar
Heidi706 responded:
Hi, I have hives also. My neuro sent me to an allergy doctor. He said that the hives are from the MS breaking down the immune system. For about 3 years I've been taking Allegra twice a day and it works out fine. I've never been able to stop taking it. If I miss one I start to get hives.
Good Luck! Hope you find something that works for you.
 
avatar
jlamptok responded:
that is whats happening to me. with no relief. Needto know isthere relief?
 
avatar
katiendan responded:
Hi! I've also had a problem with hives for years before my MS diagnosis - and the doctors also said they knew of no one else with this issue.

Then, just as spontaneous as the chronic hives started, they stopped - and after nearly a decade of dealing with MAJOR hives all over my body I now only get them when I consume dairy products...

So sorry you're going through this, but you are not alone - I can totally relate!

Take Care,
Katie


Featuring Experts

Neil S. Lava, MD, is the director of the multiple sclerosis clinic at Emory University in Atlanta. He has been treating multiple sclerosis patients si...More

Helpful Tips

Tip for hives
My daughter suffers with hives, they have never found out what causes her hives either. We thought since I was recently diagnosed that ... More
Was this Helpful?
1 of 1 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.